Alert archive / Nebraska / Wind Advisories in 2019
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 9, 2019, 3:27 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 9, 2019, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:27 AM CST (09:27 UTC)
- In effect from
- Mar 9, 2019, 12:00 PM CST
- Expired
- Mar 10, 2019, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS73 KOAX 090927 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 327 AM CST Sat Mar 9 2019 NEZ034-044-045-050>053-065>068-078-088>093-091730- /O.NEW.KOAX.WI.Y.0004.190309T1800Z-190310T0100Z/ Burt-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 327 AM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from noon today to 7 PM CST this evening. * WINDS...Northwest 20 to 30 mph with gusts 40 to 45 mph. * TIMING...This afternoon and evening. * IMPACTS...Strong cross winds will make for difficult travel especially, along Interstate 80. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Albright
3 follow-up statements
046 WWUS73 KOAX 091741 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1141 AM CST Sat Mar 9 2019 NEZ034-044-045-050>053-065>068-078-088>093-100100- /O.CON.KOAX.WI.Y.0004.190309T1800Z-190310T0100Z/ Burt-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Tekamah, Oakland, Lyons, Decatur, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1141 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon and evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. && $$
200 WWUS73 KOAX 092134 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 334 PM CST Sat Mar 9 2019 IAZ043-055-056-069-NEZ011-012-015>018-030>033-042-043-100545- /O.EXB.KOAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Knox-Cedar-Thurston-Antelope- Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 334 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until midnight CST tonight. * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ079-080-090-091-100545- /O.EXB.KOAX.WI.Y.0004.190310T0100Z-190310T0600Z/ Mills-Montgomery-Fremont-Page- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, and Shenandoah 334 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CST TONIGHT... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 7 PM this evening to midnight CST tonight. * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Winds will increase this evening and continue strong through midnight before gradually diminishing. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ050>053-065>068-100300- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-190310T0300Z/ Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe- Including the cities of David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, and Nebraska City 334 PM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. && $$ NEZ034-044-045-100545- /O.EXT.KOAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Burt-Dodge-Washington- Including the cities of Tekamah, Oakland, Lyons, Decatur, Fremont, and Blair 334 PM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Through the evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. && $$ NEZ078-088>093-100100- /O.CON.KOAX.WI.Y.0004.000000T0000Z-190310T0100Z/ Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 334 PM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...Through early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. && $$
621 WWUS73 KOAX 100549 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1149 PM CST Sat Mar 9 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-100700- /O.EXP.KOAX.WI.Y.0004.000000T0000Z-190310T0600Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, and Blair 1149 PM CST Sat Mar 9 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds will continue to diminish through the overnight. Thus the Wind Advisory will expire on schedule at midnight. $$ Albright
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:38 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 8, 11:38 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1138 PM CST Fri Mar 8 2019
.UPDATE...
Issued at 941 PM CST Fri Mar 8 2019
Have cancelled southeast section of our Winter Weather Advisory as
temperatures have nudged to or above freezing. And given moisture
influx on southeast winds overnight, not expecting temperatures to
fall at all. Where initial development of more widespread rain or
drizzle in northeast Nebraska occurs after midnight, we could see
ice accumulation through the morning before a change to snow.
Thus the advisory will remain in effect there.
&&
.SHORT TERM...(Tonight through Monday)
Issued at 345 PM CST Fri Mar 8 2019
Short term forecast concerns revolve around temperatures tonight
and Saturday, freezing fog, freezing drizzle, rain, snow, winds,
and potential for flooding along rivers and streams/ice jam break
ups.
Water vapor satellite imagery shows mid and high level moisture
spreading across the Southern Plains and parts of the Central
Plains ahead of the trough that is presently over Utah/Arizona.
Some lightning is showing up as well, with stroke over parts of
UT/CO and Mexico. Through tonight, the H5 trough will migrate
eastward across the Rockies, swinging into eastern Nebraska and
eastern Kansas by 18Z...and across Iowa by 00Z. Surface low
pressure over the Rockies tonight will deepen and move into
central Kansas by 12Z Saturday, further deepening to a 990mb low
pressure center by 18Z Saturday around St. Joseph, and on to
eastern Iowa by 00Z.
Maximum lift occurs between 06Z and 18Z Saturday with steepening
lapse rates. The low level jet over Kansas quickly develops
between 03Z and 06Z and spreads northward with 40kt low level
flow. Low level moisture is in place. This warm, moist low level
flow will result in steady to rising temperatures overnight.
Readings are starting in the upper 20s to mid 30s. Freezing fog
and freezing drizzle will be possible this evening.
Considered delaying the winter weather advisory as do not have
much in the way of precipitation early this evening, however with
temperatures at or below freezing and freezing fog, left the
advisory intact. As temperatures slowly warm overnight, may be
able to trim as the warming takes place. Between midnight and 6am,
should see precipitation increasing and with the main part of the
storm, the precipitation will continue into Saturday. Mainly rain
is forecast south of I80 and a mix of freezing rain, freezing
drizzle and snow in northeast Nebraska. Some convective
instability could lead to isolated thunderstorms late tonight
into Saturday. Accumulating snow of 1 to 3 inches is possible for
northeast Nebraska with ice amounts up to a tenth or two. The
brunt of the snow is currently forecast fro South Dakota and North
Dakota into Minnesota. As surface low pressure shifts east
Saturday afternoon and evening, strong winds will develop with
wind gusts 35 to 45 mph. As a result, extended the winter weather
advisory into the evening. General rain amount to vary from a
quarter of an inch to .75" or 1". Some will soak in, however quite
a bit will runoff.
Surface high pressure builds in for Sunday and Monday. Highs
Sunday in the 20s and 30s, and for Monday in the 30s and 40s.
.LONG TERM...(Monday night through Friday)
Issued at 345 PM CST Fri Mar 8 2019
Rain returns Monday night and rain and thunderstorms are forecast
for Tuesday and lasts well into Wednesday. Snow will also be
possible on the backside of this storm system. A lot can change
over the next few days, however 1 to 2 inches of precipitation is
not unreasonable with this potent spring storm system. Flood is a
large concern as much warmer temperatures are forecast to persist.
The GFS has highs in the 60s for Omaha Wednesday. Our public
forecast has highs in the 50s, however this shows how warm the
storm system is. Will need to consider a flood watch due to the
rain over the weekend, the melting snow, and the rainfall with
next week's system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1128 PM CST Fri Mar 8 2019
IFR to LIFR cigs and vsbys will continue across eastern Nebraska
TAF sites into Saturday afternoon as low level moisture streams
into the region ahead of a low pressure system. Areas of fog and
drizzle combined with scattered showers will become widespread
by 10Z, then linger much of the morning before the low slides east
and northwest winds follow. Ahead of the low, a southeasterly low
level jet near 50kt at FL020 will create low level wind shear
through 15Z. Then strong northwest surface winds of 20 to 30kt
will overspread TAF sites between 18Z and 00Z. A period of light
snow will accompany the northwest winds at KOFK, maintaining IFR
conditions there into the late afternoon. All sites should see an
end to precipitation by 00Z with cigs lifting to MVFR but
northwest winds gusting to 30kt continuing.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory until midnight CST Saturday night for
NEZ011-012-015>018-030>033-042-043.
IA...None.
&&
UPDATE...Dergan
SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...DerganHazardous weather outlook, Mar 8, 5:09 PM CST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 509 PM CST Fri Mar 8 2019 IAZ043-NEZ011-012-015>018-030>034-042>045-050-051-065-091315- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Seward- 509 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday A Winter Weather Advisory remains in effect this evening. Areas of freezing fog and light freezing drizzle will develop after sunset. The rain/freezing rain/sleet may mix with and change to snow. Ice accumulations of up to 0.2 inches are possible along with trace to 3 inches of snow. This may result in slick roadways. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Gusty winds 35 to 45 mph may combine with ice accumulations to produce localized power outages. Another stronger storm system will affect the Plains Monday night into Thursday. This storm will bring more rain/snow to the region. Precipitation my be heavy with this system. Warming temperatures, combined with the existing snow pack, and locally heavy rain could lead to ice jams and minor flooding on some of the local rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service in Omaha. IAZ055-056-069-079-080-090-091-NEZ052-053-066>068-078-088>093- 091315- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Douglas-Sarpy-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 509 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight through Saturday night Patchy freezing drizzle and areas of fog, some dense, possible tonight, with only a trace of ice accumulation possible. Saturday, rain and a few rumbles of thunder are possible. Impacts from ice accumulation are unlikely with the steady to warming overnight temperatures. Melting of snow and the rain will elevate rivers and streams and may cause some local ponding and flooding. Northwest winds Saturday afternoon and evening may gust over 40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another stronger storm system will affect the Plains Monday night into Thursday. This storm will bring more rain/snow to the region. Precipitation my be heavy with this system. Warming temperatures, combined with the existing snow pack, and locally heavy rain could lead to ice jams and ice jam break ups and additional flooding on some of the local rivers. .SPOTTER INFORMATION STATEMENT... Spotters activation will not be required. Zapotocny
Nearby
Wind Advisories in Nebraska, 2019Wind Advisories in Iowa, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.